Hi there Teal Warriors I had my final chemo last week (first line 3c) and should be feeling relieved that it is over but I am worried about the side effects of taking Avastin over the next 9 months. I am on arm 3 of the Icon 8b trial and have had weekly Paclitaxel and 3 weekly Carboplatin and Avastin.
At my onc appointment on Thursday I was told that I had to stay out of the sun as my skin was likely to blister. I was also told that I wouldn't be able to fly due to the increased risk of dvt (I also have a family history). I have lost sensation in four of the toes on my left foot, I wake up every morning with nose bleeds and have awful headaches and fatigue. I am really starting to wonder if the side effects outweigh the benefits of this drug. Part of me wants to come off it and enjoy some symptom free time and holidays before the monster comes back and another part of me wants to hit the cancer with everything I can.
I have read that the avastin slows down the progression of the disease but that it comes back quickly when it stops. It also doesn't seem to extend life. I am so confused. Can anyone help please?